April 22, 2017 at 9:51 am #458676
I had a history of asbestos exposure and have calcified pleural plaques on my lungs. Last week I had a CAT scan with contrast done to see if there have been any changes and no change was noted. They did however find calcification in my heart area. The report reads “Moderate vascular, aortic, valvular and coronary calcification. Is artery calcification common with our kind of rheumatic diseases and what can be done to reverse the buildup?
Psoriatic Arthritis: Plaquenil 200mg daily; 100mg Minocycline TABLET daily; twice daily 400mg Pentoxifylline;100mcg Levotyroxine; Have been using some level of Minocycline since 2008April 23, 2017 at 10:02 pm #458682PhilCParticipant
This is a topic that I want to research when I have time. What I can tell you is that some doctors use chelation therapy to try to reverse the calcification.
"Unthinking respect for authority is the greatest enemy of truth."
- Albert EinsteinMay 5, 2017 at 6:15 am #458916
Just to alert people who might plan to have a Cat scan with contrast, I had a very bad pain response from the radioactive dye. It was not a allergic response live hive or throat swelling, but many of my original pain spots were re-activated. My right hip was the worst and a very painful stiff neck with pain in both shoulders. Not able to go to the gym or play golf since the test on April 19th.On May 3rd I started on a Prednisone dose pack starting with 60mg and titrating down to 10mg over 6 days and increasing my Minocycline to 2 time per day. I got good relief after the first day on Prednisone and today is my 3rd day.
Psoriatic Arthritis: Plaquenil 200mg daily; 100mg Minocycline TABLET daily; twice daily 400mg Pentoxifylline;100mcg Levotyroxine; Have been using some level of Minocycline since 2008May 5, 2017 at 7:20 am #458917
Vinny, sorry to hear that and I can equate, because same type of reaction occurred for me after I had a radioactive iodine (RAI) scan of my thyroid. I have no doubt it was a reaction to the iodine as I had a toxic goiter (they think this type of thyroid disease is caused either by radiation exposure and/or lack of iodine – odd that they administer what they think caused it in the first place). Perhaps the combination of immune-suppression and iodine was just a bad mix for me. It felt like a herx….3 days after scan…malaise, sweating, racing heart, chills, sweats, muscle/joint pain. Hope you feel better soon.May 5, 2017 at 9:11 am #458918
Thanks for your response Maz. It probably is a more common occurrence that people don’t relate. The cardiologist was not aware that could happen. I had no issues during the scan, which was in the morning, but my hip pain ramped up real fast in the late afternoon to the point of being none functional. I feel pretty much back to normal today, but we will see what happens when I wean off Prednisone. If it were a herx reaction prednisone will certainly stop that. I may stay on a low level of prednisone for a little bit longer at the end of the taper. I have always responded very well to prednisone and it my “go to” for emergencies like this one.
Psoriatic Arthritis: Plaquenil 200mg daily; 100mg Minocycline TABLET daily; twice daily 400mg Pentoxifylline;100mcg Levotyroxine; Have been using some level of Minocycline since 2008May 5, 2017 at 9:34 am #458919
Glad the pred pak is helping, Vinny. In light of your topic subject…and realize you’re probably already very aware of this…a nasty downside of cortisone is a spike in cholesterol which may be a consideration in light of the coronary plaque situation. How do you feel about supps for this issue? Are you currently taking anything?May 5, 2017 at 3:36 pm #458926
Yes Maz, Prednisone is an evil drug. I do very well on it but am well aware of the dangers. I have had to resort to it short term 6 or 7 times since 2008. If my pain returns to acceptable as it was before the Iodine, I can totally wean off it. I have never stayed on it long term over 5mg, which is below the adrenal gland output. My vascular deposits are calcification not artery plaque from cholesterol. My cholesterol numbers are all in with a ratio of 3.1. I take a disgusting amount of well researched supplements and believe in some of them, but none are enough by them self to eliminate the scripts I am taking, and did not stop this most recent flare up. I take curcumin turmeric and Zyflamend for inflammation. I just added back in Neprinol and Lumbrokinase for elimination of blood fibrins. I had stopped them because of cost but my blood was starting to hypercoagolate like it was when the disease first started. On my last blood draw they were unable to get blood from my right arm and was very slow from my left arm.May 5, 2017 at 4:39 pm #458927
Heart disease isn’t really my forte but I do like the work of Dr. Joel Wallach, which makes complete sense. His belief is that most disease can be prevented with adequate nutrition, something we, in the west, lack. It’s worth listening to a few of his lectures on YouTube, if you have time.
The supps you’re taking are great but you might like to look at Wallach’s rationale for how good nutritional supports can prevent and even help reverse calcified arteries (and other diseases).
Something I’ve been seeing a lot lately on FB, which is not known for accurate news, are ads for Dr. Gundry’s Vital Reds. He’s a cardiologist who claims his product can clear arteries. I won’t post a link here because these sites selling stuff clog up the works with spam, but you can probably find the site easily to research it.
Chelation may work, too, but you’d likely have to go the IV route and it might be a little agggressive right out of the gate. You could consult an ND or Integrative doc on this.
You must be logged in to reply to this topic.